Alert archive / Texas / Tornado Warnings in 2006
Tornado Warning 2, NWS Lubbock, TX
NWS Lubbock, TX issued this tornado warning at May 2, 2006, 5:58 PM CDT for Motley County, Texas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 2, 2006, 5:58 PM CDT (22:58 UTC)
- Expired
- May 2, 2006, 6:30 PM CDT
- In force
- 32 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
County Motley County, TX
The radar
The Lubbock radar (KLBB), 119 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 2, 2:39 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Fort Sill, OK (KFSI), launched 12:00Z, 11.0 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 186 J/kg
- Mixed-layer CIN
- -368 J/kg
- Mixed-layer LCL
- 1076 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KLUB 022258 TORLUB TXC345-022330- /O.NEW.KLUB.TO.W.0002.060502T2258Z-060502T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 558 PM CDT TUE MAY 2 2006 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * TORNADO WARNING FOR... MOTLEY COUNTY IN NORTHWEST TEXAS. * UNTIL 630 PM CDT * AT 556 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THE MOST DANGEROUS PART OF THIS STORM WAS LOCATED NEAR NORTHFIELD...OR ABOUT 20 MILES SOUTHWEST OF CHILDRESS...MOVING EAST AT 20 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE NORTHFIELD. A TORNADO MAY FORM AT ANY TIME...TAKE COVER NOW ABANDON MOBILE HOMES AND VEHICLES FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 7 4 5 1 2 9 0. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT TUESDAY EVENING FOR NORTHWESTERN TEXAS. LAT...LON 3431 10071 3384 10079 3385 10053 3430 10053 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this tornado warning went out at May 2, 3:15 PM CDT, 2 hours 43 minutes earlier.
Area forecast discussion, May 2, 3:15 PM CDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 315 PM CDT TUE MAY 2 2006 .SHORT TERM... LATEST SATELLITE/RADAR TRENDS ARE DEPICTING THE EFFECTS OF INCREASED FORCING FOR ASCENT IN ADVANCE OF NEW MEXICO SHORTWAVE TROUGH...WITH CONVECTION INITIATING ATTM. THE THREAT FOR DEEP/POTENTIALLY SEVERE CONVECTION WILL QUICKLY SHIFT EAST OF THE INTERSTATE 27 CORRIDOR...INTO TORNADO WATCH 276. FORECAST SOUNDINGS DEPICT A VERY UNSTABLE AIRMASS WITH RATHER MARGINAL DEEP LAYER SHEAR FOR A FEW SUPERCELLS. A OUTFLOW BOUNDARY LINGERING IN THE WAKE OF NORTH TEXAS/SOUTHWEST OKLAHOMA CONVECTION INTERSECTS THE DRYLINE VICINITY CAPROCK CANYON STATE PARK...AND AIRMASS SOUTH/EAST OF THIS FEATURE IS CHARACTERIZED BY SLIGHTLY ENHANCED VEERING OF THE LOW LEVEL WIND FIELD/HIGHER THETA E. PRIMARY THREATS ALONG/EAST OF I27 WITH ANY SEVERE STORM WILL BE VERY LARGE HAIL...BUT AN ISOLATED TORNADO CAN NOT BE RULED OUT OVER THE ROLLING PLAINS ESPECIALLY BY EARLY EVENING AS LLJ INCREASES...PARTICULARLY NEAR THE REMNANT BOUNDARY. FURTHER WEST...EXPECT VERY HIGH BASED CONVECTION TO SPREAD EAST FROM NEW MEXICO IN THE DRY AIR. FORECAST THERMO PROFILES THERE ARE INDICATIVE OF POSSIBLY DRY MICROBURST ACTIVITY. GRIDDED POPS WILL REFLECT CHANCE POPS /40 PERCENT/ OVER THE ROLLING PLAINS...DECREASING TO SLIGHT CHANCE NORTHEAST AFTER 06Z. COULD SEE SOME LOW CLOUD DEVELOPMENT OVERNIGHT OVER THE EASTERN ZONES VICINITY BETTER MOISTURE/WEAK WARM AIR ADVECTION NEAR THE LLJ. .LONG TERM... WEST TO SOUTHWEST FLOW ALOFT WILL GRADUALLY INCREASE LATE WEDNESDAY AS UPPER LEVEL TROUGH EDGES SLOWLY EAST THROUGH THE SOUTHWEST. THIS WILL BE OF INTEREST FOR SEVERAL DAYS...WITH PATTERN FAVORING PERSISTENT SLOW MOVING WEAK LOW OVER THE SOUTHWEST. EXPECT MOISTURE AND DRY-LINE TO BE IN GOOD SHAPE BY LATE WEDNESDAY WHILE SURFACE FRONTAL BOUNDARY EDGES IN FROM THE NORTH. MAINTAINING OR SLIGHTLY INCREASED ALREADY CHANCE CATEGORY MENTION OF THUNDERSTORMS FOR FAVORED NORTH TO EASTERN AREAS. LIKE TODAY...STILL A LOT OF QUESTION IF WESTERN ZONES REALLY WILL HAVE A VALID SHOT AT SIGNIFICANT THUNDERSTORM COVERAGE SO OPTING TO MAINTAIN ONLY LOW MENTION THUNDER THIS AREA. FRONT WILL GRADUALLY SAG THROUGH THE AREA BY EARLY THURSDAY WITH AIRMASS PERHAPS MODIFIED SLIGHTLY AS A RESULT...BUT WE HAVE BEEN GETTING MIXED ON-AND-OFF AGAIN SIGNALS ON WHETHER TO COOL OR WARM TEMPERATURES ON THURSDAY. SOMEWHAT COOLER SIMILAR TO PREVIOUS FORECAST SEEMS VALID GIVEN FRONTAL AND MOISTURE OPPORTUNITIES. OVER-RUNNING WEST TO SOUTHWEST FLOW ALOFT STILL ON FRIDAY WITH RELATIVELY COOL SURFACE RIDGE EDGED OVER THE AREA ENOUGH TO HOLD ON TO A LOW CHANCE OF THUNDERSTORMS AGAIN MOST AREAS. LATEST RUNS HAVE DELAYED A CLEAR EJECTION OF THE SOUTHWEST TROUGH SOMEWHAT...SO EXTENDED CHANCE UNTIL EARLY SATURDAY MORNING. AND IT IS FURTHER POSSIBLE THAT THE RESULTING WEST-NORTHWEST FLOW ALOFT THIS WEEKEND WILL NOT BE RIPPLE-FREE AND THAT WE WILL NOT DRY OUT SIGNIFICANTLY. HOWEVER...CLEAR SIGNALS IN FAVOR OF SIGNIFICANT PRECIPITATION REMAIN LACKING IN THIS FLOW AND WE WILL KEEP A DRY AND WARMER FORECAST FOR THE LATE EXTENDED. RELATIVELY FEW SIGNIFICANT CHANGES THEREFORE. MCQUEEN && .PRELIMINARY POINT TEMPS/POPS... FRIONA 57 91 53 77 / 10 20 10 20 TULIA 59 90 55 72 / 20 30 20 20 PLAINVIEW 61 91 58 75 / 20 20 20 20 LEVELLAND 63 92 60 80 / 20 20 20 20 LUBBOCK 63 92 61 83 / 20 20 20 20 BROWNFIELD 65 93 62 84 / 20 10 20 10 CHILDRESS 63 90 62 79 / 40 40 40 20 SPUR 66 93 65 80 / 40 40 40 20 ASPERMONT 67 94 68 83 / 40 40 40 20 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 20/05
Hazardous weather outlook, May 2, 11:28 AM CDT, 6 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1128 AM CDT TUE MAY 2 2006 TXZ021>044-031630- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1128 AM CDT TUE MAY 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT CONVECTIVE THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF THE EXTREME SOUTHERN PANHANDLE...THE SOUTH PLAINS AND ROLLING PLAINS. THE RISK AREA IS GENERALLY ALONG AND EAST OF A SILVERTON TO POST LINE. THE MAIN SEVERE WEATHER THREATS ARE LARGE HAIL AND DAMAGING WINDS. SURFACE DEW POINT TEMPERATURES IN THE UPPER 50S AND LOWER 60S HAVE RETURNED TO AREAS ALONG THE EASTERN EDGE OF THE CAPROCK ESCARPMENT AND EASTWARD AS A WEAK FRONTAL BOUNDARY THAT HAS BEEN LOCATED ACROSS THE AREA THIS MORNING HAS BEGUN TO DISSIPATE. AS THE DRYLINE MOVES EASTWARD TO THE EASTERN EDGE OF THE CAPROCK THIS AFTERNOON ISOLATED TO SCATTERED THUNDERSTORMS MAY DEVELOP. THE COMBINATION OF TEMPERATURES NEAR 90 DEGREES AND DEW POINT TEMPERATURES NEAR 60 DEGREES WILL YIELD PLENTY OF ENERGY FOR THE DEVELOPMENT OF STRONG TO SEVERE THUNDERSTORMS. WINDS MAY BECOME MORE FAVORABLE FOR ORGANIZATION OF THUNDERSTORMS INTO SUPERCELLS AS A WEAK DISTURBANCE ALOFT MOVES OVERHEAD FROM EASTERN NEW MEXICO RESULTING IN SLIGHTLY STRONGER WINDS ALOFT. THUS THE MAIN THREAT WILL BE FROM LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO IS ALSO POSSIBLE...PARTICULARLY ACROSS THE EXTREME SOUTHEAST PANHANDLE AND NORTHERN ROLLING PLAINS...IF LOW LEVEL WINDS CAN BECOME MORE EASTERLY OR SOUTHEASTERLY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A COLD FRONT WILL APPROACH THE NORTHERN SOUTH AND ROLLING PLAINS BY WEDNESDAY EVENING...WITH THE DRYLINE EXTENDING SOUTH THROUGH THE CENTRAL SOUTH PLAINS. THE COMBINATION OF THE COLD FRONT...DRYLINE... AS WELL AS ANY PREEXISTING BOUNDARIES FROM EARLIER CONVECTION MAY COMBINE TO GENERATE SEVERE CONVECTION. THE MAIN AREA OF CONCERN WEDNESDAY WILL BE ALONG AND EAST OF THE I-27 CORRIDOR. SIMILAR FACTORS MAY BRING THE POSSIBILITY OF SEVERE THUNDERSTORMS TO THE AREA THURSDAY AND FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME FOR SATURDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT.
In the hours before
Local storm report, May 2, 4:55 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
455 PM CDT TUE MAY 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL 13 NE TURKEY 34.52N 100.74W
05/02/2006 E0.75 INCH HALL TX FIRE DEPT/RESCUE
&&
BLAMARRESpecial weather statement, May 2, 5:23 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 523 PM CDT TUE MAY 2 2006 TXZ026-032-038-044-022330- CHILDRESS-COTTLE-KING-STONEWALL- INCLUDING THE CITIES OF...CHILDRESS...PADUCAH...GUTHRIE... ASPERMONT 523 PM CDT TUE MAY 2 2006 ...SEVERE THUNDERSTORMS OVER THE ROLLING PLAINS... SCATTERED SEVERE THUNDERSTORMS WERE OVER THE ROLLING PLAINS AT 520 PM... EXTENDING FROM NEAR MEMPHIS TO NEAR MATADOR TO NEAR JAYTON. THESE SEVERE STORMS WILL CONTINUE TO MOVE EAST AT 25 MPH AND MAY AFFECT THE COMMUNITIES OF CHILDRESS...PADUCAH...GUTHRIE AND ASPERMONT BY 630 PM WITH HAIL UP TO THE SIZE OF TENNIS BALLS...WIND GUSTS TO 70 MPH...TORRENTIAL RAINFALL AND FREQUENT LIGHTNING. TORNADOES ARE ALSO POSSIBLE AND A TORNADO WATCH REMAINS IN EFFECT UNTIL 11 PM CDT. RESIDENTS SHOULD KEEP ABREAST OF THE LATEST WEATHER CONDITIONS AND BE PREPARED TO SEEK SHELTER IF A WARNING IS ISSUED. JW
Local storm report, May 2, 5:25 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
525 PM CDT TUE MAY 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0519 PM HAIL 8 W JAYTON 33.25N 100.71W
05/02/2006 E1.75 INCH KENT TX LAW ENFORCEMENT
&&
BLAMARRELocal storm report, May 2, 5:34 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
534 PM CDT TUE MAY 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM HAIL 5 SW JAYTON 33.20N 100.64W
05/02/2006 E1.75 INCH KENT TX STORM CHASER
&&
BLAMARRELocal storm report, May 2, 5:50 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
550 PM CDT TUE MAY 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL 12 ENE MATADOR 34.08N 100.63W
05/02/2006 E1.00 INCH MOTLEY TX FIRE DEPT/RESCUE
&&
BLAMARRELocal storm report, May 2, 5:54 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
554 PM CDT TUE MAY 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TORNADO 10 ESE TURKEY 34.33N 100.74W
05/02/2006 HALL TX STORM CHASER
TWO STORM CHASERS REPORTED A RAIN WRAPPED TORNADO
&&
BLAMARREThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 3:52 PM CDT | Severe Thunderstorm Warning | LUB | Hall | 53 min |
| May 2, 4:07 PM CDT | Severe Thunderstorm Warning | LUB | Kent | 53 min |
| May 2, 4:20 PM CDT | Severe Thunderstorm Warning | LUB | Motley | 55 min |
| May 2, 4:36 PM CDT | Severe Thunderstorm Warning | LUB | Dickens | 54 min |
| May 2, 4:44 PM CDT | Severe Thunderstorm Warning | LUB | Hall | 61 min |
| May 2, 4:58 PM CDT | Severe Thunderstorm Warning | LUB | Kent | 62 min |
| May 2, 5:15 PM CDT | Severe Thunderstorm Warning | LUB | Motley | 45 min |
| May 2, 5:28 PM CDT | Tornado Warning | LUB | Hall | 47 min |
| May 2, 5:43 PM CDT | Severe Thunderstorm Warning | LUB | Stonewall | 51 min |
| May 2, 5:45 PM CDT | Severe Thunderstorm Warning | LUB | Cottle | 60 min |
| May 2, 6:00 PM CDT | Severe Thunderstorm Warning | LUB | Kent | 19 min |
| May 2, 6:03 PM CDT | Tornado Warning | LUB | Cottle | 42 min |
| May 2, 6:05 PM CDT | Severe Thunderstorm Warning | LUB | Childress | 45 min |
| May 2, 6:27 PM CDT | Severe Thunderstorm Warning | LUB | King | 63 min |
| May 2, 6:46 PM CDT | Severe Thunderstorm Warning | LUB | Cottle | 44 min |
Nearby
Tornado Warnings in Texas, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.